Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Psychiatry
Volume 2013 (2013), Article ID 136194, 3 pages
Case Report

Glossopharyngeal Dystonia Secondary to a Lurasidone-Fluoxetine CYP-3A4 Interaction

University of Florida, Gainesville, FL 32606, USA

Received 17 April 2013; Accepted 8 May 2013

Academic Editors: N. Bass, M. Kluge, and C. Lançon

Copyright © 2013 Sean Paul et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


Acute dystonic reactions are becoming much less prevalent in clinical practice due to the use of newer antipsychotics. Drug-drug interactions, patient characteristics, and environmental and genetic factors all contribute to the rate of occurrence of acute dystonia with second generation agents. In this case, we report a glossopharyngeal dystonia secondary to a lurasidone-fluoxetine CYP-3A4 interaction to highlight the importance of maintaining an index of suspicion for laryngeal dystonia, a potentially fatal dystonia.